MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter (stsf) and suffered cardiac tamponade (ct) requiring pericardiocentesis.During the procedure, after the left atrium ablations were done, and before the cavotricuspid isthmus (cti) line was burned, a pericardial effusion was noticed.The patient's blood pressure dropped slightly.When sweeping the intracardiac echocardiogram (ice) by to get a view of the cti to go to the right side, the pericardial effusion was confirmed.The medical intervention provided was a pericardiocentesis and an unknown amount of fluid were removed.The patient was reported to be in stable condition.The physician believed that the patient¿s atrium was just very unhealthy and extensive ablation necessary in the left atrium was the cause.The patient¿s condition was reported to have improved.At the time of reporting, the patient was mostly recovered.About 260cc's were removed during the pericardiocentesis and then a slow drain was left in, which was able to be removed the following morning.The patient did not require extended hospitalization.Transseptal puncture was performed with a baylis nrg transeptal needle.Prior to noting the ct, ablation was performed.There was no evidence of a steam pop.It is unknown at what phase (transseptal phase, mapping phase or ablation phase) the event occurred.Standard stsf flow settings were 15cc's when burning at greater than 30 watts.The correct catheter settings were selected on the generator.The pump was switching from low to high flow during ablation.There were no error messages observed on the biosense webster equipment during the procedure.Force visualization features used were: dashboard, vector and visitags were used but not colored based on force.The visitag module was used with parameters for stability set at: 2mm, 3s, 25% of 3g, size 3.No additional filter was used with the visitag and color options used prospectively was tag index.

Brand Name
THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12637296
Report Number2029046-2021-01760
Device Sequence Number11675257
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD132704
Device Catalogue NumberD132704
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Initial Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;